Hail, Montgomery
- When
- August 12, 7:10 PM CST
- Where
- Montgomery County, 4 mi NW of Villisca
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.967, -95.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 12, 2:44 PM CST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 PM CDT MON AUG 12 2002...UPDATE FORECAST CHALLENGE IS HANDLING OF TSTMS TONIGHT...THEN TEMPERATURES. SYNOPSIS...SVR TSTMS HAVE DEVELOPED ALONG FRONT NOW SURGING INTO SE NEB. EXPECT THESE TO CLEAR THE AREA THIS EVE. ENOUGH RESIDUAL MOISTURE BEHING FRONT TO SUPPORT SCT SHWRS AND A FEW TSTMS AS UPPER TROUGH IS CARVED OUT BY ILL DEFINED WAVES DROPPING IN FROM THE NW. MOST ACTIVE BAND WAS IN NERN NEB ALL AFTN BUT NOW MOVG INTO NWRN IA. DVLPMENT POSSIBLE ON ANY OF THE SW/NE ORIENTED BANDS NOW ON RADAR. FORECAST...AFTER TONIGHT...SHOWERS SHOULD PUSH SE OF THE AREA... LEAVING DRY AND COOLER CONDS FOR A COUPLE OF DAYS. WARM ADVN RETURNS WED NIGHT AND THU WITH RAPID WARMUP TO UPPER 80S AND LOWER 90S ANTICIPATED. PREFRONTAL TEMPS COULD GO HIGHER...BUT IT IS VERY DIFFICULT TO SAY WHERE THE NEXT FRONT WILL BE BY LATE IN THE WEEK. MODEL DISAGREEMENTS ARE MAJOR. WILL NOT CHANGE PREV FCST MUCH AND GO FOR LOWS AROUND 70 AND HIGHS AROUND 90 NEAR KS BORDER...AND ABOUT 5 DEG COOLER NEAR SD BORDER. BEST CHC FOR PRECIP UP NORTH...BUT HEAVILY DEPENDENT ON FRONTAL POSITION. WILL LEAVE SW ZONES MAILY DRY IN DEFERENCE TO DROUGHT CONDS...UNTIL WE GET A BETTER INDICATION ON LOCATION AND TIMING OF POSSIBLE PRECIP. .OMA...NONE. POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT MON AUG 12 2002 STORM SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THE AREA IS GENERALLY SOUTHEAST OF A LINE FROM BEATRICE TO PLATTSMOUTH NEBRASKA AND THEN TO HARLAN IOWA. STRONG OR EVEN SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ALONG AND AHEAD OF A COLD FRONT THAT BY LATE AFTERNOON STRETCHED FROM BEATRICE NEBRASKA TO NEAR HARLAN IOWA. THE FRONT IS FORECAST TO MOVE THROUGH THE AREA BY MIDNIGHT. THUNDERSTORMS WHICH TAP THE WARM AND UNSTABLE AIR AHEAD OF THE FRONT COULD PRODUCE LARGE HAIL AND STRONG WINDS THIS EVENING...AND AN ISOLATED SUPERCELL OR TWO IS POSSIBLE. SCATTERED ELEVATED THUNDERSTORMS BEHIND THE FRONT THIS EVENING WILL NOT BE AS STRONG AS THOSE AHEAD OF IT...BUT A FEW COULD PRODUCE HAIL. MOST OF THE ACTIVITY SHOULD EITHER DIMINISH IN STRENGTH OR MOVE OUT OF THE AREA BY MIDNIGHT. A FEW SHOWERS MAY LINGER INTO TUESDAY MORNING IN SOUTHEAST NEBRASKA AND FAR SOUTHWEST IOWA. OTHERWISE...DAY AND STABLE CONDITIONS WILL PREVAIL THROUGH WEDNESDAY AS HIGH PRESSURE AND COOLER TEMPERATURES COVER THE AREA. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131100- HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO LAST PARAGRAPH NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT MON AUG 12 2002 STORM SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THE AREA IS GENERALLY SOUTHEAST OF A LINE FROM BEATRICE TO PLATTSMOUTH NEBRASKA AND THEN TO HARLAN IOWA. STRONG OR EVEN SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ALONG AND AHEAD OF A COLD FRONT THAT BY LATE AFTERNOON STRETCHED FROM BEATRICE NEBRASKA TO NEAR HARLAN IOWA. THE FRONT IS FORECAST TO MOVE THROUGH THE AREA BY MIDNIGHT. THUNDERSTORMS WHICH TAP THE WARM AND UNSTABLE AIR AHEAD OF THE FRONT COULD PRODUCE LARGE HAIL AND STRONG WINDS THIS EVENING...AND AN ISOLATED SUPERCELL OR TWO IS POSSIBLE. SCATTERED ELEVATED THUNDERSTORMS BEHIND THE FRONT THIS EVENING WILL NOT BE AS STRONG AS THOSE AHEAD OF IT...BUT A FEW COULD PRODUCE HAIL. MOST OF THE ACTIVITY SHOULD EITHER DIMINISH IN STRENGTH OR MOVE OUT OF THE AREA BY MIDNIGHT. A FEW SHOWERS MAY LINGER INTO TUESDAY MORNING IN SOUTHEAST NEBRASKA AND FAR SOUTHWEST IOWA. OTHERWISE...DRY AND STABLE CONDITIONS WILL PREVAIL THROUGH WEDNESDAY AS HIGH PRESSURE AND COOLER TEMPERATURES COVER THE AREA. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). CHERMOK
The Omaha radar (KOAX), 117 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2002Every state in 2002This day in weather historyWarnings in Iowa, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5314992.